Wyoming, 2014

High Wind in Wyoming, November 22 to 23, 2014

November 22 to 23, 2014 · NWS CYS · 22 events in 11 counties and zones

A potent Pacific low pressure system moved across the central Rocky Mountains. A intense surface pressure gradient produced very strong and gusty west to southwest winds through most of southeast Wyoming.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A potent Pacific low pressure system moved across the central Rocky Mountains. A intense surface pressure gradient produced very strong and gusty west to southwest winds through most of southeast Wyoming. Gusts of 70 to 80 mph were common, especially in the normally wind prone areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 21, 9:58 PM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Nov 21, 9:58 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
958 PM MST FRI NOV 21 2014

.UPDATE...
ISSUED AT 906 PM MST FRI NOV 21 2014

H25-H50 WIND/HEIGHT SHOWED THE LEADING EDGE OF 90KT JET MAXIMA
MOVING ACROSS ID/WESTERN MT...AND WILL PROGRESS EASTWARD INTO WY
OVERNIGHT. COUPLED WITH H70-H85 GEOPOTENTIAL HEIGHT GRADIENTS FROM
CRAIG-CASPER EXCEEDING 60M...EXPECT HIGH WIND CRITERIA TO BE MET
IN THE ARLINGTON/BORDEAUX AREAS BETWEEN 09Z AND 12Z SAT. MOIST
ENERGETIC FLOW STILL FORECAST TO AFFECT AREAS WEST OF THE LARAMIE
RANGE BEGINNING SAT AFTERNOON. NO CHANGES PLANNED TO THE HIGH
WIND/WINTER STORM HEADLINES THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 345 PM MST FRI NOV 21 2014

QUIET WEATHER IS QUICKLY COMING TO AN END AS WE TRANSITION INTO A
VERY ACTIVE PATTERN FOR THE SHORT TERM PERIOD. HIGHLIGHTS REVOLVE
AROUND POTENTIAL FOR VERY STRONG WINDS OVER SOUTHEAST WYOMING AND
POSSIBLY WESTERN NEBRASKA...AND MOUNTAIN SNOWS. LATEST WATER VAPOR
SATELLITE LOOP SHOWS A VIGOROUS UPPER-LEVEL SHORTWAVE JUST ABOUT TO
CRASH INTO THE PACIFIC NORTHWEST THIS EVE. OBJECTIVE UPPER ANALYSIS
SHOWS A STRONG 110+ KT JET CORE OFFSHORE AT 21Z. THIS WILL BE OUR
MAJOR WEATHER MAKER OVER THE NEXT COUPLE OF DAYS AS THE SYSTEM MOVES
RAPIDLY SOUTHEAST AND STRENGTHENS. NOT EXPECTING ANYTHING MAJOR IN
THE NEAR TERM THOUGH. SHOULD BE A QUIET EVENING WITH WINDS STARTING
TO RELAX AS MIXING DWINDLES WITH THE LOSS OF AFTN HEATING. A BROAD
AREA OF SURFACE HIGH PRESSURE WILL KEEP THINGS ON THE DRY SIDE.

THINGS CHANGE QUICKLY INTO TONIGHT. THE NAM H85 CAG-CPR GRADIENT IS
PROGGED TO CLIMB ABOVE 60 METERS BY ABOUT 09Z SAT. MODELED LOW
LEVEL FLOW IS IMPRESSIVE TO SAY THE LEAST WITH AN EXTENSIVE CORE
OF 60 TO 70 KT WINDS BETWEEN 700 AND 800 MILLIBARS OVER A GOOD
CHUNK OF OUR WYOMING ZONES BY SUNRISE. WITH EXCELLENT SUBSIDENCE
OVER THE TRADITIONAL GAP AREAS AND GOOD 6-HR PRESSURE FALLS ON THE
ORDER OF 5-10 MB PER THE GFS...CONFIDENCE IS HIGH IN A WIDESPREAD
AND POTENTIALLY SIGNIFICANT WIND EVENT. WENT AHEAD AND UPGRADED TO
A HIGH WIND WARNING WITH ALL ZONES STARTING AT 09Z. ARL AND BRX
SHOULD HIT FIRST...WITH THE WIND CORE ALOFT SPREADING INTO THE
SOUTHERN LARAMIE RANGE/FOOTHILLS AT OR AROUND SUNRISE. ADDED THE
NORTHERN LARAMIE RANGE TO THE WARNING AS WELL AS BOTH THE GFS AND
NAM SHOW 65 KT WINDS AT H75 TO THE SOUTH OF DEER CREEK IN WESTERN
CONVERSE COUNTY. THIS MAY BE QUITE THE EVENT WITH MULTIPLE GUSTS
OVER 70 MPH. ANOTHER EVENTUAL CONCERN IS THE POTENTIAL FOR LIGHT
SNOW WEST OF THE LARAMIE RANGE LATER IN THE AFTERNOON AND EVENING.
WITH STRONG WINDS WILL COME THE POTENTIAL FOR SIGNIFICANTLY
REDUCED VISIBILITIES IN BLOWING SNOW EVEN THOUGH LOWER ELEVATIONS
SHOULD NOT SEE MUCH FOR ACCUMULATIONS. MADE IT A POINT TO MENTION
THIS IN THE NPW PRODUCT.

SOMEWHAT CONCERNED THAT SOME OF THE ADJACENT VALLEYS AND HIGH PLAINS
MAY GET IN ON SOME OF THE WINDY FUN TOMORROW AS WELL. THERE ARE SOME
KEY DIFFERENCES IN THE GFS AND NAM WHICH WILL HAVE A ROLE IN WHETHER
OR NOT WE SEE WARNING CRITERIA WINDS AT AREAS SUCH AS CHEYENNE AND
THE LARAMIE VALLEY. FORECAST SOUNDINGS FROM BOTH MODELS SHOW A BELT
OF VERY STRONG FLOW NOT FAR OFF THE SURFACE. THE DIFFERENCES ARE IN
THE MIXING. MAIN LIMITING FACTOR WILL BE CLOUD COVER...BUT BOTH THE
LOW AND MID LEVEL RH FIELDS DO NOT SUGGEST ANYTHING THICK ENOUGH.
COULD EVENTUALLY SEE AN ABUNDANCE OF LENTICULARS EAST OF THE
MOUNTAINS AS MOUNTAIN WAVE ACTIVITY BECOMES INTENSE IN THE AFTN.
IF THIS DOES NOT IMPACT SURFACE HEATING...GFS SOUNDINGS SUGGEST
50-60 KT AT THE TOP OF THE MIXED LAYER AT LARAMIE AND CHEYENNE.
THE NAM IS CONSIDERABLY LESS...HOWEVER IT DOES SHOW SUBSIDENCE IN
ITS OMEGA FIELDS SPREADING SLOWLY ONTO THE PLAINS BETWEEN 18-00Z.
DECIDED TO ISSUE A HIGH WIND WATCH FOR LOWER ELEVATIONS
IMMEDIATELY ADJACENT TO THE LARAMIE RANGE AND FOOTHILLS. EVEN IF
AFTERNOON MIXING IS NOT THE CULPRIT...MODELS ARE IN GOOD AGREEMENT
WITH A TRANSITION TO A BORA WIND EVENT ON SAT NIGHT THROUGH EARLY
SUN AS A COLD FRONT SWEEPS ACROSS THE CWA. COULD SEE WIND GUSTS
RAMP UP AGAIN FOR A FEW HOURS AROUND MIDNIGHT...WITH A FEW GUSTS
TO 60 MPH POSSIBLE OVERNIGHT.

SUNDAY WILL BE VERY WINDY OVER THE PLAINS OF SOUTHEAST WYOMING AND
THE WESTERN PANHANDLE. THE CWA WILL BE IN THE POST FRONTAL AIR MASS
AND THE MODELS SHOW A RIBBON OF 60 TO 70 KT FROM NEAR LUSK
SOUTHEAST TOWARD SIDNEY AT 00Z MON. WILL LIKELY NEED MORE WIND
HEADLINES FOR THIS TIME FRAME...BUT WILL GET THROUGH THE SATURDAY
EVENT FIRST. NOW THAT THE WIND DISCUSSION IS OUT THE WAY...ONTO
THE SNOW POTENTIAL. DIDN'T MAKE ANY CHANGES TO THE WINTER STORM
WATCH FOR THE MOUNTAINS...BUT IT STILL LOOKS GOOD. CONVEYOR BELT OF
AN UPPER JET WITH 150+ KT H25 CORE IS PROGGED TO REMAIN ANCHORED
OVER THE WESTERN US FOR SEVERAL DAYS WITH OUR MOUNTAINS REMAINING
IN THE FAVORED LEFT EXIT REGION. THIS COMBINED WITH FAVORABLE
OROGRAPHICS IN WEST-NORTHWEST FLOW AND AND SEVERAL REINFORCING
SHOTS OF 700-300 MILLIBAR MOISTURE EMBEDDED IN THE ACTIVE FLOW
ALOFT WILL SUPPORT PERIODS OF HEAVY SNOW. SHOULD SEE ONE OR TWO
FEET THROUGH MON WITH ADDITIONAL SNOW POSSIBLE IN THE DAYS
FOLLOWING. SHOULD BE PRIMARILY A MOUNTAIN EVENT WITH AREAS EAST OF
THE LARAMIE RANGE STAYING DRY IN DOWNSLOPING LOW LEVEL FLOW. MAY
SEE A FEW RAIN OR SNOW SHOWERS OVER THE NORTHERN PANHANDLE ON SUN
AFTN AS PVA OVERSPREADS THE AREA.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 PM MST FRI NOV 21 2014

BASED ON GFS/ECMWF MODEL SOLUTIONS...SHOULD SEE A BREAK IN SNOW
ACCUMULATIONS OVER SOUTHEAST WYOMING MOUNTAINS SUNDAY EVENING WITH
A SHORTWAVE RIDGE IN PLACE. THEN THE NEXT SHOT OF SNOW LIKELY TO
DEVELOP AFTER MIDNIGHT SUNDAY NIGHT. COULD SEE SOME LIGHT SNOW
INTO LOWER ELEVATIONS BUT MOST SNOW ACCUMULATIONS WILL GENERALLY
BE IN THE MOUNTAINS. VERY LITTLE CHANCE FOR ANY ACCUMULATIONS
EAST OF THE LARAMIE RANGE SUNDAY NIGHT THROUGH MONDAY. WINDS WILL
SUBSIDE ACROSS MOST OF THE AREA SUNDAY NIGHT BUT ANOTHER PUSH OF
STRONGER WINDS POSSIBLE MONDAY NIGHT AS ANOTHER STRONG UPPER LEVEL
JET MOVES OVER THE AREA. MAIN CONCERN FOR HIGH WINDS WILL BE OVER
THE FAVORED WIND PRONE LOCATIONS IN SOUTHEAST WYOMING SUCH AS
ARLINGTON...BORDEAUX AND THE SOUTHERN LARAMIE RANGE.

THE NEXT QUICK MOVING CLIPPER SYSTEM ALONG WITH THE UPPER JET
WILL BRING A CHANCE FOR LIGHT SNOW SHOWERS THROUGH TUESDAY
AFTERNOON...INCLUDING INTO THE NEBRASKA PANHANDLE. AT THIS TIME
NOT EXPECTING MUCH IN THE WAY OF SNOW ACCUMULATIONS...IF ANY. MAINLY
LOOKING FOR LIGHT SNOW SHOWERS AND FLURRIES.

UNCERTAINTY REMAINS FOR LATER PORTIONS OF THE WEEK AND HOLIDAY
WEEKEND GIVEN THE GFS AND ECMWF WERE COMPLETELY DIFFERENT IN
THEIR SOLUTIONS YESTERDAY. HOWEVER...BOTH MODELS TRENDED TOWARD
EACH OTHER TODAY AND HAVE RATHER SIMILAR SOLUTIONS. WOULD LIKE TO
SEE RUN OR TWO OF CONSISTENCY BUT BASED ON LATEST SOLUTIONS IT
WOULD WARM BOTH THURSDAY AND FRIDAY WITH A FLATTENING RIDGE OVER
THE NORTHERN ROCKIES PRODUCING DOWNSLOPE WARMING. INTO THE WEEKEND
THE MODELS SUGGEST A FAST MOVING BUT RELATIVELY WEAK WAVE MOVING
ACROSS THE AREA...SO NO BIG HAZARDOUS WEATHER THREAT EXPECTED AT
THIS TIME.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1000 PM MST FRI NOV 21 2014

PRIMARY AVIATION CONCERNS WILL FOCUS ON STRONG WINDS OVERNIGHT
TONIGHT THROUGH SATURDAY NIGHT...WITH ACCUMULATING SNOW DEVELOPING
OVER THE MOUNTAINS SATURDAY AFTERNOON. FREQUENT GUSTS TO 50 KT AND
HIGHER WILL DEVELOP IN THE ARLINGTON AND BORDEAUX AREAS BETWEEN
09Z AND 12Z TONIGHT. THESE STRONG WEST TO SOUTHWEST WINDS WILL
THEN SPREAD INTO THE SOUTHERN AND NORTHERN LARAMIE RANGES SATURDAY
MORNING. GUSTY WINDS WILL ALSO SPREAD INTO LOWER ELEVATIONS AND
INTO THE PLAINS OF SOUTHEAST WYOMING SATURDAY AFTERNOON WITH GUSTS
OF 30 TO 40 KT COMMON. WINDS WILL NOT BE AS STRONG ACROSS THE
WESTERN NEBRASKA PANHANDLE BUT STILL BREEZY. THE MOUNTAINS WILL BE
OBSCURED DUE TO FALLING AND BLOWING SNOW SATURDAY AFTERNOON AND
EVENING.

&&

.FIRE WEATHER...
ISSUED AT 559 AM MST FRI NOV 21 2014

ONE LAST MILD...BREEZY AND DRY DAY IS EXPECTED FOR THE DISTRICT
TODAY. STRONG WINDS AND PERIODS OF SNOW WILL OCCUR IN AND NEAR THE
MOUNTAINS OF SOUTHEAST WYOMING THROUGH MIDDLE OF NEXT WEEK. WINDY
CONDITIONS WILL EXPAND TO THE PLAINS ON SUNDAY AND WILL CONTINUE
THROUGH MIDWEEK AS WELL

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY
     AFTERNOON FOR WYZ112-114.

     HIGH WIND WARNING FROM 2 AM SATURDAY TO 5 AM MST SUNDAY FOR
     WYZ103>106-110-116-117.

     HIGH WIND WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR WYZ101-107-115-118.

NE...NONE.
&&

UPDATE...MJ
SHORT TERM...CLH
LONG TERM...SML
AVIATION...MJ
FIRE WEATHER...RJM
Hazardous weather outlook, Nov 21, 6:45 PM MST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MST FRI NOV 21 2014

WYZ101>119-230145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
645 PM MST FRI NOV 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARD THE CENTRAL ROCKIES
LATE TONIGHT. THIS WILL STRENGTHEN THE SURFACE PRESSURE GRADIENT
AND INCREASE THE POTENTIAL FOR VERY STRONG WEST TO SOUTHWEST WINDS
ACROSS SOUTHEAST WYOMING OVERNIGHT. HIGH WINDS WILL INITIALLY DEVELOP
FOR THE ARLINGTON AND BORDEAUX AREAS WITH GUSTS OF 60 TO 70 MPH. HIGH
WIND WARNINGS ARE IN EFFECT FOR THESE AREAS BEGINNING AT 2 AM SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE VERY STRONG WINDS WILL THEN SPREAD INTO THE LARAMIE RANGE AND
ADJACENT FOOTHILLS AFTER SUNRISE AND EVENTUALLY INTO THE LOWER
ELEVATIONS DURING THE AFTERNOON. WINDS WILL REMAIN STRONG WELL
INTO THE EVENING HOURS ON SATURDAY...AND MAY EVEN INCREASE AGAIN
FOR A SHORT TIME ON SATURDAY NIGHT AS A STRONG COLD FRONT APPROACHES
FROM THE NORTHWEST. HIGH WIND WATCHES AND WARNINGS ARE IN EFFECT
FOR MUCH OF SOUTHEAST WYOMING SATURDAY AND SATURDAY NIGHT.

A PROLONGED PERIOD OF ACCUMULATING SNOW WILL OCCUR FOR THE SNOWY
AND SIERRA MADRE MOUNTAINS SATURDAY THROUGH WEDNESDAY. SNOW COULD
BE MODERATE TO HEAVY AT TIMES...WITH THE HEAVIEST SNOWFALL EXPECTED
SATURDAY AFTERNOON THROUGH MONDAY. IN ADDITION...GUSTY WINDS COULD
PRODUCE BLOWING SNOW CONDITIONS WITH VERY LOW VISIBILITIES AND
DRIFTING SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THE COMBINATION
OF MODERATE TO HEAVY SNOW AND GUSTY WINDS SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT...HOWEVER REPORTS
OF HIGH WINDS WILL BE APPRECIATED.

NEZ002-003-019>021-054-055-095-096-230145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
645 PM MST FRI NOV 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS ARE FORECAST FOR SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

JAMSKI/HAMMER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
November 22, 2:51 AM MST to 12:36 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 22/0956 MST.

High Wind, North Snowy Range Foothills

When
November 22, 3:26 AM MST to 2:31 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 22/0711 MST.

High Wind, North Snowy Range Foothills

When
November 22, 4:25 AM MST to 9:15 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 22/0735 MST.

High Wind, Converse County Lower Elevations

When
November 22, 6:00 AM MST to 10:00 AM MST
Where
Converse County Lower Elevations forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The Converse County Airport measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
November 22, 6:06 AM MST to 11:11 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher.

High Wind, Converse County Lower Elevations

When
November 22, 6:11 AM MST to 9:21 AM MST
Where
Converse County Lower Elevations forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Department of Highways
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The WYDOT sensor at Deer Creek measured sustained winds of 40 mph or higher, with a peak gust of 71 mph at 22/0721 MST.

High Wind, North Snowy Range Foothills

When
November 22, 6:25 AM MST to 1:45 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured wind gusts of 58 mph or higher, with a peak gust of 75 mph at 22/0745 MST.

High Wind, North Snowy Range Foothills

When
November 22, 7:31 AM MST to 8:31 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 71 mph at 22/0806 MST.

High Wind, South Laramie Range

When
November 22, 8:02 AM MST to 9:02 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
November 22, 8:46 AM MST to 11:56 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher.

High Wind, Central Laramie Range and Southwest Platte County

When
November 22, 9:01 AM MST to 3:21 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 76 mph at 22/0946 MST.

High Wind, Laramie Valley

When
November 22, 9:15 AM MST
Where
Laramie Valley forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The UPR sensor at Rock River measured a peak wind gust of 59 mph.

High Wind, South Laramie Range

When
November 22, 10:55 AM MST
Where
South Laramie Range forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Buford measured a peak wind gust of 58 mph.

High Wind, North Snowy Range Foothills

When
November 22, 11:15 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Elk Mountain AWOS sensor measured a peak wind gust of 58 mph.

High Wind, Shirley Basin

When
November 22, 1:17 PM MST
Where
Shirley Basin forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A mesonet sensor at Medicine Bow measured a peak wind gust of 58 mph.

High Wind, Laramie Valley

When
November 22, 1:26 PM MST to 1:31 PM MST
Where
Laramie Valley forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Herrick Lane measured peak wind gusts of 58 mph.

High Wind, East Platte County

When
November 22, 1:56 PM MST to 5:01 PM MST
Where
East Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 74 mph at 22/1641 MST.

High Wind, North Laramie Range

When
November 22, 3:00 PM MST to 9:00 PM MST
Where
North Laramie Range forecast zone
Measured
43 kt (49 mph) measured sustained
Reported by
RAWS
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The Esterbrook RAWS sensor measured sustained winds of 50 mph or higher.

High Wind, Ferris/Seminoe/Shirley Mountains

When
November 22, 4:00 PM MST to November 23, 1:00 AM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A RAWS sensor near Muddy Gap measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range Foothills

When
November 22, 7:00 PM MST to November 23, 8:00 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The UPR sensor at Emkay measured sustained winds of 40 mph or higher.

High Wind, Central Laramie County

When
November 22, 7:16 PM MST to 8:16 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range Foothills

When
November 22, 7:36 PM MST to November 23, 8:36 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549047, 549051, 549053, 549040, 549046, 549039, 549048, 549052, 549057, 549050, 549044, 549055, 549056, 549049, 549043, 549054, 549045, 549041, 549042, 549058, 549060, 549059.